Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 181, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 25, 2001, 11:46 PM CDT for Bottineau County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 25, 2001, 11:46 PM CDT (04:46 UTC)
- Expired
- Jul 26, 2001, 12:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bottineau County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 260447 SVRBIS NDC009-260545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1146 PM CDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 1245 AM CDT * AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF ANTLER...OR ABOUT 46 MILES NORTHWEST OF BOTTINEAU...MOVING SOUTHEAST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANTLER AT MIDNIGHT CDT WESTHOPE...LANDA AT 1245 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4898 10079 4898 10148 4872 10124 4873 10053 JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:55 PM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM CDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT WED JUL 25 2001 FORECAST CONTINUES TO BE ONE POP AFTER ANOTHER...SOMETHING I DO NOT LIKE TO DO...BUT GIVEN THE SITUATION...HAVE NO CHOICE. NGM FROM YESTERDAY DID A BETTER JOB BY HANGING BACK ON THE PRECIP FOR THIS MORNING. HOWEVER...WITH TONIGHTS ROUND OF PRECIP IT LOOKS TO TAKE IT OUT OF THE CWA TOO QUICKLY THURSDAY MORNING. ETA/AVN WERE IN CLOSER AGREEMENT. ACTUALLY THE FORECAST WILL BE A COMPILATION OF THE 3 MODELS. PROBLEM THROUGH PERIOD IS CHANCE OF THUNDERSTORMS IN WEST FLOW AS UPPER LOW IN WESTERN SASKATCHEWAN CONTINUES TO ROTATE WEAK WAVES THROUGH NORTH DAKOTA. SURFACE SUPPORT IS IN THE FORM OF A STALLED TROF ALONG THE MONTANA BORDER THAT WILL MEANDER EAST AND WEST INTO THURSDAY. THIS SHOULD ACT AS A FOCUS MECHANISM FOR STORM DEVELOPMENT. LIFTED INDICES REMAIN 0 TO -4 RANGE NEXT FEW DAYS WITH CAPES STEADILY RISING...FROM 500 TO 1600. FEELING IS INDIVIDUAL STORMS WILL FIRE WEST AND FORM INTO A LARGE COMPLEX OF WEAK STORMS/RAIN...AND MOVE SLOWLY EAST. WITH THAT...WILL KEEP CHANCES GOING CENTRAL AND EAST THURSDAY MORNING. ONE WAVE AFTER ANOTHER CONTINUES INTO FRIDAY NIGHT CONTINUING THE CHANCES FOR STORMS. A POTENTIAL REPERCUSSION COULD BE ON HIGH TEMPS...WITH CLOUDS/RAIN HOLDING THEM BACK INTO EARLY AFTERNOON. A BREAK COMES SATURDAY AS MID LEVEL RIDGING RIDGES IN...FOLLOWED BY A DEEPENING H5 LOW IN THE WEST WHICH REESTABLISHES SOUTHWEST FLOW INTO ND FOR SUNDAY-TUESDAY. THANKS TO KABR FOR COORDINATION ON POSSIBLE FLASH FLOOD WATCH. CONCERN IS LOW FLASH FLOOD GUIDANCE SOUTHWEST-SOUTH CENTRAL ND INTO NORTH CENTRAL SD. WILL OPT NOT TO ISSUE ONE NOW AS QPF IS HIGHLY UNCERTAIN. AND IF STORMS DO FORM INTO A LARGE AREA OF RAIN IT WOULD REDUCE THE RISK OF FFLOODING...SPREADING RAIN AMOUNTS OUT OVER TIME. WILL PASS ON TO EVENING SHIFT TO RE-EVALUATE. .BIS...NONE. GJP MARTIN
In the hours before
Local storm report, Jul 25, 7:24 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 6 S BEACH ND 1.75 INCH HAIL
07/25/01 GOLDEN VALLEY REPORTED BY STORM
SPOTTER.Special weather statement, Jul 25, 7:55 PM CDT, 3 hours 51 minutes before
NDZ017-260155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 754 PM CDT (654 PM MDT) WED JUL 25 2001 AT 750 PM CDT (650 PM MDT) RADAR IN WILLISTON INCIDATED A DEVELOPING THUNDERSTORM APPROXIMATELY 12 MILES EAST OF TROTTERS ON THE MCKENZIE COUNTY AND BILLINGS COUNTY LINE. THIS THUNDERSTORM IS MOVING TO THE NORTHEAST AT 20 MPH AND MAY AFFECT THE THEORDORE ROOSEVELT NATIONAL PARK NORTH UNIT AND GRASSY BUTTE IN APPROXmIMATELY ONE HOUR. VERY HEAVY RAIN...SMALL HAIL...GUSTY WINDS TO 40 MPH AND FREQUENT LIGHTENING ARE POSSIBLE WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST. RV
Local storm report, Jul 25, 8:33 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM 3 N GOLVA ND 1.75 INCH HAIL
07/25/01 GOLDEN VALLEY 60 MPH WINDS ALSO
REPORTED. GROUND
WHITE WITH HAIL.Local storm report, Jul 25, 9:48 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
,
0945 PM 1 N AMIDON ND 1 INCH HAIL
07/25/01 SLOPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 25, 10:00 PM CDT, 1 hour 46 minutes before
NDZ001>003-009>011-017-018-031>033-260330Z- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1000 PM CDT WED JUL 25 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 627 HAS BEEN CANCELLED. THIS WATCH INCLUDED MUCH OF WESTERN NORTH DAKOTA. THIS INCLUDES THE COUNTIES OF BURKE...MOUNTRAIL...DIVIDE...WILLIAMS...MCKENZIE...DUNN...WARD... RENVILLE...GOLDEN VALLEY...BILLINGS AND STARK. ANOTHER SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR FAR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA UNTIL 2 AM CDT. COUNTIES IN THIS WATCH INCLUDE SLOPE...BOWMAN...ADAMS...HETTINGER...GRANT AND SIOUX. TWH
Local storm report, Jul 25, 10:06 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1006 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 PM MARMARTH ND 1.25 INCH HAIL
07/25/01 SLOPE REPORTED BY COOPERATIVE
OBSERVER. EVENT
DURATION 6 MINUTES.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:55 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 65 min |
| Jul 25, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 67 min |
| Jul 25, 8:53 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jul 25, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 56 min |
| Jul 25, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 62 min |
| Jul 25, 10:13 PM CDT | Flash Flood Warning | BIS | Bowman, Golden Valley, Slope | 6 hr |
| Jul 25, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 61 min |
| Jul 26, 6:35 PM CDT | Tornado Warning | BIS | McKenzie | 45 min |
| Jul 26, 6:40 PM CDT | Tornado Warning | BIS | Burke | 35 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.